Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 24, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2018, 8:45 PM EDT for Armstrong County, Pennsylvania. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 13, 2018, 10:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Armstrong County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:45 PM EDT | FLASH FLOOD | Rural Valley, PA | COWANSHANNOCK TWP: ROADWAY FLOODED AND IS IMPASSABLE |
| Jun 13, 9:04 PM EDT | FLASH FLOOD | Furnace Run, PA | 124 MONTGOMERY ROAD WASHED OUT IN EAST FRANKLIN TWP. |
| Jun 13, 9:05 PM EDT | FLASH FLOOD | Furnace Run, PA | 1227 TARRTOWN ROAD WASHED OUT IN EAST FRANKLIN TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.5
The text
As transmitted.
859
WGUS51 KPBZ 140045
FFWPBZ
PAC005-140245-
/O.NEW.KPBZ.FF.W.0024.180614T0045Z-180614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
845 PM EDT WED JUN 13 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Central Armstrong County in west central Pennsylvania...
* Until 1045 PM EDT.
* At 845 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Kittanning... West Kittanning...
East Brady... Rural Valley...
Worthington... Dayton...
West Hills... Templeton...
Mahoning Creek Lake... Distant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4078 7923 4083 7968 4099 7967 4099 7962
4098 7963 4097 7960 4098 7958 4098 7950
4096 7922
$$2 follow-up statements
851
WGUS71 KPBZ 140053
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
853 PM EDT WED JUN 13 2018
PAC005-140245-
/O.CON.KPBZ.FF.W.0024.000000T0000Z-180614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong PA-
853 PM EDT WED JUN 13 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
CENTRAL ARMSTRONG COUNTY...
At 852 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...None.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4078 7923 4083 7968 4099 7967 4099 7962
4098 7963 4097 7960 4098 7958 4098 7950
4096 7922
$$700
WGUS71 KPBZ 140245
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1045 PM EDT WED JUN 13 2018
PAC005-140255-
/O.EXP.KPBZ.FF.W.0024.000000T0000Z-180614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong PA-
1045 PM EDT WED JUN 13 2018
...THE FLASH FLOOD WARNING FOR CENTRAL ARMSTRONG COUNTY HAS
EXPIRED...
The threat of heavy rain has ended for the night...so the warning
was allowed to expire. Please continue to heed any remaining road
closures.
LAT...LON 4078 7923 4083 7968 4099 7967 4099 7962
4098 7963 4097 7960 4098 7958 4098 7950
4096 7922
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:15 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 13, 8:15 PM EDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 815 PM EDT Wed Jun 13 2018 .SYNOPSIS... Strong storms will be possible this evening with a crossing cold front. Dry conditions and seasonal temperatures then expected the remainder of the week. Above normal temperatures expected for the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 820pm update...will be clearing a portion of the watch. Front has slowed down a bit, and still seeing some redevelopment of cells along old outflow boundaries. Overall, the coverage and strength has decreased, but strong to severe storms are still possible in the watch area this evening. Previous discussion... The full array of severe weather will be possible, including an isolated tornado or two....with sufficient deep layer shear, steep lapse rates, and fat CAPE profiles within the hail growth region. The main factor still causing some uncertainty is the large intrusion of dry mid level air, which will either jack up downdraft CAPE or cool/impede the updrafts sufficiently to at least limit coverage, especially in light of normalized CAPE projections, which indicate a lack of overall explosiveness. Minimal change was needed to the inherited forecast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... Building sfc high pressure under NW flow aloft will ensure a dry Thursday and Friday with temperatures near the averages. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... An amplifying Eastern CONUS ridge responding to deep Wrn CONUS troughing is likely to support warming temperature into early next week. Dry weather should dominate, but MCS, or remnant invasion in the NNWly flow on the flank of that ridge may mar the dry prognosis. Low POPs have been added for that potential, but not hit hard given confidence limitations in the scenario. Otherwise, the weather will feature nr-90 F high temperatures by the beginning of the new week. The cutoff of the Wrn trough with splitting flow, and the eastern progress of a resulting northern stream shortwave are forecast to erode that ridge and send a cold front across the Upper Ohio by Tuesday with convection in accompaniment, but with only slightly cooler temperature in the wake. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Steepening mid-level lapse rates will aid in the development of deep convection along and ahead of a surging cold front as a shortwave trough advances through the Great Lakes Region. Brief restrictions in storms can be expected. The front will cross all terminals between 13/21-14/03Z, with all storms translating ewd by late evening. Dry air advection and light nly wind will eliminate all low clouds by mid-evening. Any fog tonight will be localized to river valleys as cooler air settles atop warm water. OUTLOOK... No widespread restrictions are expected amid high pressure until storms return to the forecast on Mon. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 13, 2:25 AM EDT, 18 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 225 AM EDT Wed Jun 13 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140630- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 225 AM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Numerous thunderstorms with scattered incidents of severe weather are likely this afternoon and early evening. Primary severe threats from damaging wind gusts are anticipated with isolated large hail. Isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 13, 7:32 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
732 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG HARRISVILLE 40.18N 80.88W
06/13/2018 HARRISON OH LAW ENFORCEMENT
TREE DOWN ALONG SOUTH ROUTE 9
&&
EVENT NUMBER PBZ1803143
MFLocal storm report, Jun 13, 7:42 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
742 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG WICK CITY 40.83N 79.53W
06/13/2018 ARMSTRONG PA EMERGENCY MNGR
TREE DOWN AT TARRTOWN ROAD, BLOCKING THE ROADWAY
&&
EVENT NUMBER PBZ1803144
MFLocal storm report, Jun 13, 7:44 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
744 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 WSW GREEN ACRES 40.81N 79.49W
06/13/2018 ARMSTRONG PA EMERGENCY MNGR
TREE ON POWER LINES, ACTIVE ARCHING
&&
EVENT NUMBER PBZ1803145
MFLocal storm report, Jun 13, 7:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 WSW GREEN ACRES 40.81N 79.49W
06/13/2018 ARMSTRONG PA EMERGENCY MNGR
TREE ON POWER LINES, ACTIVE ARCHING ALONG INDIAN HILLS
ROAD
&&
CORRECTED REMARKS
EVENT NUMBER PBZ1803145
MFLocal storm report, Jun 13, 7:49 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 E BLANKET HILL 40.77N 79.40W
06/13/2018 ARMSTRONG PA EMERGENCY MNGR
TREE DOWN BLOCKING ROADWAY ALONG SR 2007/FROG POND ROAD
&&
EVENT NUMBER PBZ1803146
MFLocal storm report, Jun 13, 7:50 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 WSW GREEN ACRES 40.81N 79.49W
06/13/2018 ARMSTRONG PA EMERGENCY MNGR
TREE ON POWER LINES, ACTIVE ARCHING ALONG INDIAN HILLS
ROAD
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ1803145
MFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:20 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 79 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.